Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 5, 2016, 5:34 PM EDT for Sullivan County, New York. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 5, 2016, 6:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sullivan County, NY
The radar
The Albany radar (KENX), 130 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:58 PM EDT | TSTM WND DMG | Wurtsboro, NY | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767
WUUS51 KBGM 052134
SVRBGM
NYC105-052215-
/O.NEW.KBGM.SV.W.0002.160605T2134Z-160605T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
534 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...
* UNTIL 615 PM EDT
* AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARTWOOD...OR
8 MILES SOUTH OF MONTICELLO...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MONTICELLO AND HAVEN AROUND 545 PM EDT.
OTISVILLE AND ROCK HILL AROUND 550 PM EDT.
WURTSBORO...BLOOMINGBURG AND HIGHVIEW AROUND 555 PM EDT.
PHILLIPSPORT AROUND 600 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4157 7442 4150 7449 4149 7476 4142 7476
4142 7480 4144 7481 4143 7483 4144 7489
4147 7491 4149 7499 4151 7498 4171 7452
4164 7439 4159 7436
TIME...MOT...LOC 2133Z 239DEG 35KT 4153 7473
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
MLJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:28 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 5, 2:28 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 228 PM EDT SUN JUN 5 2016 .SYNOPSIS... A frontal system will cross the region early this evening, bringing a chance for thunderstorms with gusty winds and heavy rainfall. An upper atmospheric storm system will keep our weather cool and unsettled later this week. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... 225 PM update... Secondary front/wave is swinging toward western NY, as clearing skies move across Lake Erie into western PA. The best chance for vigorous convection over our region will be for strong storms to form in the clearing over western PA and translate into NY/PA. 1000 j/kg ml-capes are observed along the OH/PA border currently. 1240 PM update... Worked-over atmosphere amid ongoing showers is making a mess out of the warm sector. With instability levels marginal at best upstream and the lightning coverage very low, we opted to remove enhanced wording for thunderstorm activity until late afternoon, when the next wave is forecast to affect NY and PA. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... Monday will be mainly rain-free as a surface cyclone pulls northward into Ontario and Quebec provinces. With partly sunny skies and a fairly warm boundary layer forecast, temperatures in the lower 80s are likely to be realized in the valleys. Another short wave rotates through NY/PA on Tueday, bringing additional showers and further carving out the upper level trof pattern. The result will be cooler than normal temperatures and unsettled conditions through Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... 12 Noon Update... Not a great deal of change this period, as the global models remain reasonably consistent from earlier runs. On the large-scale, a deep upper-level trough over eastern Canada and the Northeast CONUS to start the period, should slowly relax by the weekend, with gradually rising heights/modifying temperatures. As for the sensible weather, any lingering showers Wed. night, should become less numerous on Thu., as somewhat drier air builds in, courtesy of incoming surface high pressure. Some additional showers could creep back into the area Fri.-Sat., as a surface warm front sets up just to our southwest. As alluded to earlier, temperatures will be quite cool for June to start (highs again mainly in the 60s Thu.), but will then gradually recover back into the 70s by next weekend. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... A band of showers and isolated thunderstorms, with associated MVFR-IFR restrictions, will impact the terminal sites through 20-21z. Late this afternoon (generally 21-00z), a brief lull is anticipated, with mostly VFR/unrestricted conditions. A narrow line of showers/possible thunderstorms will move through by early evening. At this early juncture, we went with MVFR restrictions and did not insert thunder. TSRA could be inserted later, if confidence in its occurrence increases. From the overnight hours into Monday, again mainly VFR/unrestricted conditions are anticipated. There could be a period of lower ceilings overnight (generally MVFR cloud bases), with the greatest probability of such farther north at KSYR and KRME. As for the winds, they'll be gusty and out of the S-SW this afternoon. Winds will diminish from the SW tonight, before becoming gusty again out of the W-SW on Monday. OUTLOOK... Tuesday-Wednesday...Restrictions possible with scattered showers. Thursday...VFR. Friday...Restrictions again possible in showers. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...DJP LONG TERM...MLJ/TAC AVIATION...MLJ
Hazardous weather outlook, Jun 5, 2:18 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 218 PM EDT SUN JUN 5 2016 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-061830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 218 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN RISK IS FOR GUSTY WINDS AND HEAVY DOWNPOURS, MAINLY BETWEEN 4 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON OR EARLY EVENING. PADAVONA
In the hours before
Special weather statement, Jun 5, 3:43 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT SUN JUN 5 2016
PAZ047-052030-
LUZERNE PA-
343 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LUZERNE COUNTY...
AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARVEYS LAKE TO
SHICKSHINNY TO NUREMBURG TO BERNVILLE...AND MOVING NORTHEAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MUHLENBERG...HARVEYS LAKE AND SHICKSHINNY AROUND 350 PM EDT.
SLOCUM AROUND 355 PM EDT.
CONYNGHAM AND MOUNTAIN TOP AROUND 400 PM EDT.
WEST HAZLETON AROUND 405 PM EDT.
HAZLETON...SUGAR NOTCH AND DRUMS AROUND 410 PM EDT.
DRIFTON...SPRINGTOWN AND PENOBSCOT AROUND 415 PM EDT.
OLD FORGE...EDWARDSVILLE AND FREELAND AROUND 420 PM EDT.
WILKES-BARRE...MOOSIC AND BEAR CREEK AROUND 425 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4095 7621 4114 7623 4138 7612 4138 7601
4142 7583 4139 7582 4135 7574 4134 7568
4129 7569 4126 7565 4113 7568 4109 7577
4105 7577 4101 7573 4090 7603
TIME...MOT...LOC 1942Z 245DEG 23KT 4134 7608 4115 7617 4094 7620 4044
7608
MLJSpecial weather statement, Jun 5, 4:27 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 PM EDT SUN JUN 5 2016
PAZ040-044-072-052115-
LACKAWANNA PA-NORTHERN WAYNE PA-SOUTHERN WAYNE PA-
427 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LACKAWANNA AND
CENTRAL WAYNE COUNTIES ...
AT 426 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARCHBALD...OR NEAR CARBONDALE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TRESSLARVILLE AND LAKE ARIEL AROUND 430 PM EDT.
WAYMART AROUND 435 PM EDT.
HONESDALE...PROMPTON AND BETHANY AROUND 440 PM EDT.
RUTLEDGEDALE AROUND 450 PM EDT.
DAMASCUS AROUND 455 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4137 7554 4154 7564 4177 7506 4171 7505
4171 7507 4169 7505 4162 7505 4161 7508
4158 7508 4149 7516
TIME...MOT...LOC 2026Z 245DEG 49KT 4149 7550
MLJLocal storm report, Jun 5, 4:37 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG SWEET VALLEY 41.28N 76.15W
06/05/2016 LUZERNE PA 911 CALL CENTER
ONE TREE DOWN HARRIS POND AND MAIN ROAD
&&
JMLSpecial weather statement, Jun 5, 4:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
448 PM EDT SUN JUN 5 2016
PAZ048-052130-
PIKE PA-
448 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT PIKE COUNTY ...
AT 447 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLOOMING GROVE...OR 15 MILES NORTHEAST OF MOUNT POCONO...MOVING EAST
AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PECKS POND AROUND 455 PM EDT.
GREELEY AROUND 510 PM EDT.
LACKAWAXEN AROUND 515 PM EDT.
SHOHOLA AND MILFORD AROUND 520 PM EDT.
PORT JERVIS...MATAMORAS AND MILLRIFT AROUND 530 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4135 7476 4129 7482 4123 7513 4125 7513
4125 7528 4137 7534 4137 7526 4141 7525
4150 7498 4148 7498 4147 7491 4144 7489
4143 7483 4144 7481 4142 7480 4143 7474
4140 7474 4136 7469
TIME...MOT...LOC 2047Z 248DEG 29KT 4132 7521
MLJSpecial weather statement, Jun 5, 5:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
510 PM EDT SUN JUN 5 2016
NYZ062-052200-
SULLIVAN NY-
510 PM EDT SUN JUN 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SULLIVAN
COUNTY...
AT 510 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAZEL TO
JEFFERSONVILLE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LIBERTY AND PARKSVILLE AROUND 525 PM EDT.
WILLOWEMOC AROUND 535 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4172 7505 4173 7506 4201 7480 4202 7478
4189 7450
TIME...MOT...LOC 2110Z 242DEG 40KT 4198 7479 4179 7497
MLJSpecial weather statement, Jun 5, 5:19 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT SUN JUN 5 2016
NYZ062-052200-
SULLIVAN NY-
519 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY ...
AT 519 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GLEN SPEY...OR 10 MILES NORTHWEST OF PORT JERVIS...MOVING NORTHEAST AT
45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
HARTWOOD AND OAKLAND AROUND 535 PM EDT.
HAVEN AND ROCK HILL AROUND 540 PM EDT.
WURTSBORO AND OTISVILLE AROUND 545 PM EDT.
BLOOMINGBURG...PHILLIPSPORT AND HIGHVIEW AROUND 550 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4157 7442 4150 7449 4149 7476 4142 7476
4142 7480 4144 7481 4143 7483 4144 7485
4144 7489 4147 7491 4149 7499 4151 7498
4171 7452 4164 7439 4159 7436
TIME...MOT...LOC 2119Z 242DEG 40KT 4146 7486
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:11 PM EDT | Special Weather Statement | BGM | Cortland | 49 min |
| Jun 5, 5:10 PM EDT | Special Weather Statement | BGM | Sullivan | 50 min |
| Jun 5, 5:19 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jun 5, 6:40 PM EDT | Special Weather Statement | BGM | Steuben | 65 min |
| Jun 5, 7:25 PM EDT | Special Weather Statement | BGM | Schuyler | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.